MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 328203
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd ultra-fine¿ original pen needles inner shield was still on.The following was received by the initial reporter: spouse of consumer called in to see if she was using the product correctly.Asked if "inner shield" should be removed to administer injection.Stated, she is only removing the "clear outter cover" stated, she has been giving her spouse injections for a few months with "inner shield" still on.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.
 
Event or Problem Description
It was reported while using the bd ultra-fine¿ original pen needles inner shield was still on.The following was received by the initial reporter: spouse of consumer called in to see if she was using the product correctly.Asked if "inner shield" should be removed to administer injection.Stated, she is only removing the "clear outter cover".Stated, she has been giving her spouse injections for a few months with "inner shield" still on.

Brand Name
BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17547047
Report Number9616656-2023-00891
Device Sequence Number12431449
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public(01)00382903282036
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328203
Device Lot Number1327880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown